MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513391
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned radial jaw 4 sc forceps was analyzed, and found the clevis arm bent.It was returned with the handle and the hypotube cut off.Photos were also provided and found the clevis arm bent.No other visual damage was noted.The reported event of clevis arms bent was confirmed.Based on all available information, it is possible that during attempts to remove the device an excessive force was applied to the device which resulted in clevis arm bent.Forcing the device against significant resistance could result in device damage or loss of functionality.There is no evidence of a manufacturing issue, design or user issue which could have caused the complaint.Upon product analysis the device was received with the handle and hypotube cut, which was mentioned in the complaint and is consistent with a force being applied during removal from the scope.No defects were reported with the device before being utilized.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 standard capacity biopsy forceps was used in the stomach during an endoscopic biopsy procedure performed on (b)(6) 2021.During the procedure, when the forceps was tried to be pulled out on the fourth biopsy, the forceps got stuck in the endoscope.The handle was cut and the catheter was pulled by hand to remove the device from the scope.The scope could no longer be used; therefore, the procedure was aborted.A photo submitted by the customer showed that the clevis arms was bent.There were no patient complications reported as a result of this event.

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12198351
Report Number3005099803-2021-03634
Device Sequence Number1493662
Product Code FCL
UDI-Device Identifier08714729777977
UDI-Public08714729777977
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2023
Device Model NumberM00513391
Device Catalogue Number1339
Device Lot Number0026298669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2021
Initial Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1